Increased 6MP now throwing up...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Britney_
Regular Member


Date Joined Jul 2008
Total Posts : 35
   Posted 3/26/2009 9:09 AM (GMT -6)   
I was taking 50 mg of 6mp with a bit of nauseau.  My doctor increased to 100 mg and i was fine for the first 4 days.  After taking the 5th dose I had extreme nauseau with throwing up.  I didn't take any yesterday or today.  I still feel 

nauseous but not throwing up.  Is this a way of my body telling me it is too much?  Have any of you ever had this experience?  Help needed... thank you so much.


Current Meds:
4 Lialda daily
Rowasa nightly
Align
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 3/26/2009 9:19 AM (GMT -6)   
I take 100mgs on Mon and Thurs and 50mgs rest of the days. When I increased to the 100mgs I did feel extremely nauseas in the beginning. I mentioned this to my GI and he said to tell him if the nausea continued. Maybe you should call your GI and let him know what is going on.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


jblue65
Regular Member


Date Joined Jan 2008
Total Posts : 381
   Posted 3/26/2009 9:23 AM (GMT -6)   
When I was on 6mp, 50mg didn't give me issues but once I increased to 75 and 100 I was nauseated and even threw up a few times. After a while of taking it, the harsh nausea decreased.

Anyway- it is a normal side effect as annoying as it is.

Is the 6mp heloing you any???

good luck-
Jackie, 43
Pancolitis, DX October 06

Lexapro, Synthroid, Protonix,
Tapering prednisone from 40 mg


Surgery March 13th- Total Colectomy
Jpouch surgery to be done in 3 steps


kops2da
Veteran Member


Date Joined Jun 2008
Total Posts : 2865
   Posted 3/26/2009 5:44 PM (GMT -6)   

When do you take the 6MP and with food?  I am on 50 mg. and sometimes get a little nauseated moring (but that happened with UC before) and doctor talking about raising it to 75 mg.  soon - maybe you could get a pill for nausea.  Since it is used for chemotherapy - my husband took a very good pill to prevent nausea with his chemo.

ElaineNY


 
Senior - New diagnosed with proctosigmoiditis - 6/2008  Cannot tolerate mesalamines, Canasa, etc. Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred.
Started on prednisone Feb.7, 2009 - tapering to 20 mg. for two more weeks and then down to 15 mg.etc.  Added 6-MP Feb. 28.
Added Anusol suppositories - March 16 - see doc in 3 months. 
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.
 
 
 


UC Mom
Regular Member


Date Joined Jun 2007
Total Posts : 146
   Posted 3/26/2009 5:55 PM (GMT -6)   
My son has had bouts of nausea with 6mp, but not enough to quit taking it. For the most part, he is doing great. He is supposed to take 100 mg one day and then 75 mg the next, but he only takes 75 mg every day. He got mixed up, and when we realized he was taking less, his GI, said 75 mg was fine, as long as he is doing well.
Just check with your doctor to be sure:) Good luck.
UC Mom
Son diagnosed 10, 2006 at age 15
6MP 75 mg. per day
Culturelle


UC_Dad
Regular Member


Date Joined Nov 2008
Total Posts : 33
   Posted 3/27/2009 7:44 AM (GMT -6)   
I too had nausea while starting 6mp, but that subsided after a couple of weeks. My GI did offer a pill for nausea, but I refused due to not wanting to add yet another pill that I may not be able to keep down anyways. I started taking it after I had eaten and after being up for about 1 to 1.5 hrs to let my body get accustomed to being up (getting thru the morning BM's and waking up). I hope your GI will help you get thru this time as 6mp is helping me, all be it slowly.

Dx'd June 08 severe UC (pancolitis), symptoms for years before dx
30 yrs old
Meds
Asacol 400mg x 9, Prednisone 40mg tapering off now
6-mp 100mg, Canasa
Probiotics x3/day, Ominvite Multivitamin
 


DavidK79
New Member


Date Joined Mar 2009
Total Posts : 3
   Posted 3/28/2009 7:31 AM (GMT -6)   
I had been diagnosed last January (2008) with moderate to severe uc, and my GI at the time had me on 6-MP 50mg with sulfasalazine (until I stopped, with doc's approval, taking it in June due to too many pills and was it really doing anything?) I had tapered successfully from oral prednisone 60mg as well over two to three months. I had a bad flare at the end of this January, and due to insurance issues, ended up changing doctors (good thing!) and getting hospitalized for an 8 day steroid drip, but before doing so I had a nice chat with my new doctor about medications, and specifically 6-mp. He felt like the plan would be to go back to 6-mp after the drip as opposed to cyclosporin (sp?) or remicade, because, in his words, "you haven't failed 6-mp, you're actually on a subtherapeutic dose for your weight." So, unbeknownst to me, there were higher doses that I should have been on because it's based on weight. So for my very slender typical 165 lbs (6'2", i've lost 20 during both flare-ups) he wanted me at least at 75mg in the hospital and once discharged got raised to 100mg. I had nausea/vomiting once or twice in the hospital but who knows what that was from. The other thing the doc suggested regarding nausea is that people take the 6-mp before bed. Generally speaking we can sleep through any nausea, or are lying down and don't get as nauseous. So, in summary, it could be that the dose is too much for your weight or you haven't tried taking it at bedtime...?

PSA
Regular Member


Date Joined Jan 2009
Total Posts : 498
   Posted 3/28/2009 8:07 AM (GMT -6)   
Dear Calvin
Welcome to this forum. It is such a pleasure that you have find this group of helpful people. We are sorry that you are suffering due to UC. But you should not loose heart. It would improve soon.
You will be there in my prayers and I wish you a speedy recovery.
45 years Male
Diagnosed UC October 1989
Had two stage J Pouch Surgery Nov 2005 March 2006
Complications after surgery - Incisional Hernia and Ano Fistulas
on Combiflam, Multivitamins and restricted diet.
Tried Sallaki/Turmeric/Homoepathy/Allopathy/Chinese/Unani/Ayuvedic/Yoga before going for surgery
"Faith is the bird that sings when the dawn is still dark."
"There are only two ways to live your life. One is as though nothing is a miracle. The other is as though everything is a miracl: Albert Einstein
"What you are aware of you are in control of; what you are not aware of is in control of you."
 


kc70
Regular Member


Date Joined Nov 2008
Total Posts : 112
   Posted 3/28/2009 2:03 PM (GMT -6)   
I stopped taking Asacol and also Imuran when they made me feel sick. I figured there wasn't any benefit to taking meds that make me more sick than I was without them, especially when keeping my body nutritionally balanced is so critical to my overall health. Right now I'm taking a very low dose of Imuran (25 mg) and it seems to be okay. If 50 mg was okay for you, why not cut back to that if the higher dose is making you ill?
39 year old woman
Diagnosed October 2008

location: Vancouver, BC

Current meds: 40 mg Prednisone, 25 mg Imuran, low-dose antibiotics (Cipro/Flagyl)

Failed meds: Asacol, Pentasa, Imuran (maybe)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 1:57 AM (GMT -6)
There are a total of 2,974,445 posts in 326,176 threads.
View Active Threads


Who's Online
This forum has 161279 registered members. Please welcome our newest member, minh.
264 Guest(s), 2 Registered Member(s) are currently online.  Details
Captaindd, Girlie